Question re Skin Pigmentation Treatment: For acne vulgaris i applied excessive hydroquinone

Article Medically reviewed by Dr. Gavin Chan (MBBS, cosmetic physician, liposuctionist)

Dr. Gavin Chan

Templestowe Lower and Berwick Clinics

Dr. Gavin Chan has a background in intensive care, anaesthesia, and emergency medicine. Since 2004, Dr. Chan has provided cosmetic procedures, including anti-wrinkle injections, dermal fillers, liposuction, fat transfer, skin needling, and laser treatments. He is a doctor trainer for various dermal fillers and anti-wrinkle injections.
Read More

Question:

Good morning sir,I am sravan,from india.actually i was very fair and handsome.For acne vulgaris i applied excessive hydroquinone,because of that i got pigmentation over the face.to treat that doctors gave laser treatment ND YAG ,Q switch,and my pigmentation is still worsenhat should i do.I am a junior scientist in India.My age is 24 years.

Answer:

There is a condition called ochronosis which is due to excessive hydroquinone use or excessively high percentage of hydroquinone. This is a very rare problem however. The treatment you had for this pigmentation, q-switched Nd:YAG laser, possibly worsened the pigmentation further as it stimulated new pigmentation production in the skin. This is usually the result of excessively high settings used on the laser. As I cannot see your skin, I would advise that you return to the place of your treatment, and see if they can find you another alternative. Maybe a different topical skin lightener might be better?

Dr. Gavin Chan
Dr. Gavin Chan

We're here to help

Our consultants will help you decide which treatment best suits you and your skin conditions/type.

Request a phone call